Format

Send to

Choose Destination
J Clin Ultrasound. 2008 Jul-Aug;36(6):374-6. doi: 10.1002/jcu.20442.

Sonographic diagnosis of spontaneous intramural small bowel hematoma in a case of warfarin overdose.

Author information

1
Emergency Department, Shin-Kong Wu Ho-Su Memorial Hospital, No. 95 Wen Chang Rd, Shi Lin District, Taipei 111, Taiwan, ROC.

Abstract

A 38-year-old man who had been treated with warfarin since mitral valve replacement 10 years earlier presented with acute onset of epigastralgia and melena. Coagulation tests were abnormal with a prolonged prothrombin time of >60 seconds and a prolonged activated partial thromboplastin time of >120 seconds. Abdominal sonographic examination revealed duodenal intramural hematoma that was confirmed on CT. Warfarin therapy was stopped and the patient was treated conservatively with vitamin K and fresh frozen plasma. Recovery was uneventful, and the patient was re-warfarinized 2 weeks later. Duodenal hematoma can be readily diagnosed with bedside sonography.

PMID:
18196594
DOI:
10.1002/jcu.20442
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Wiley
Loading ...
Support Center